Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The amalgamation property for varieties of lattices


Authors: Alan Day and Jaroslav Ježek
Journal: Trans. Amer. Math. Soc. 286 (1984), 251-256
MSC: Primary 06B20; Secondary 08B25
DOI: https://doi.org/10.1090/S0002-9947-1984-0756038-3
MathSciNet review: 756038
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There are precisely three varieties of lattices that satisfy the amalgamation property: trivial lattices, distributive lattices, and all lattices.


References [Enhancements On Off] (What's this?)

  • [1] A. Day, Splitting lattices generate all lattices, Algebra Universalis 7 (1977), 163-169. MR 0434897 (55:7861)
  • [2] -, Characterizations of finite lattices that are bounded-homomorphic images or sublattices of free lattices, Canad. J. Math. 31 (1979), 69-78. MR 518707 (81h:06004)
  • [3] G. Grätzer, B. Jónsson and H. Lakser, The amalgamation property in equational classes of modular lattices, Pacific J. Math. 45 (1973), 507-524. MR 0366768 (51:3014)
  • [4] J. Ježek and V. Slavík, Primitive lattices, Czechoslovak Math. J. 29 (1979), 595-634. MR 548223 (81e:06007)
  • [5] B. Jónsson, Universal relational systems, Math. Scand. 4 (1956), 193-208. MR 0096608 (20:3091)
  • [6] R. McKenzie, Equational bases and nonmodular lattice varieties, Trans. Amer. Math. Soc. 174 (1972), 1-43. MR 0313141 (47:1696)
  • [7] R. S. Pierce, Introduction to the theory of abstract algebras, Holt, Rinehart and Winston, New York, 1968. MR 0227070 (37:2655)
  • [8] V. Slavík, A note on the amalgamation property in lattice varieties, Colloq. Math. Soc. Janos Bolyai (Szeged) (to appear).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06B20, 08B25

Retrieve articles in all journals with MSC: 06B20, 08B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0756038-3
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society